I have been taking zantac 150mg before bed for the past 4 years or so. It worked great up until recently, and I was needing to supplement with gaviscon a couple of times a night. My doctor switched me to Pariet, which is a PPI type drug, and I had instant relief from my reflux. I took Pariet for about 7 weeks. During the time, I began having some difficulty digesting food, I'm guessing because of the decrease in acid. Anyway, I was getting bloated and sometimes food would just seem to stay in my stomach forever. I decided to go back to zantac, which I did a little over a week ago. My reflux has so far not returned! BUT, now, as soon as I eat anything, I get an intense burning sensation in my abdomen, just above the belly button, and spreading out towards the sides. It feels as though my intestines are literally on fire. I feel great as long as I haven't eaten, so have been avoiding food as much as possible (I've lost 7 pounds ). There is no pain, but this burning sensation is extremely unpleasant. Does anyone think that going back to a less potent acid reducer has caused this? I've never had this problem before. I feel as though the cells in my stomach are having a party "woohoo, no more inhibition, lets make tons of acid now!"